Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 7, 2011, 3:37 PM CST. It took effect at Jan 8, 2011, 12:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2011, 3:37 PM CST (21:37 UTC)
- In effect from
- Jan 8, 2011, 12:00 AM CST
- Expired
- Jan 8, 2011, 9:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
548 WHUS73 KGRB 072137 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CST FRI JAN 7 2011 ...GUSTY NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING... ..DEEPENING LOW PRESSURE...FROM THE EASTERN GREAT LAKES TO THE ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO SMALL CRAFT ADVISORY LEVELS THROUGH SATURDAY EVENING. LMZ541>543-080545- /O.NEW.KGRB.SC.Y.0003.110108T0600Z-110109T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 337 PM CST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SATURDAY. * WINDS: NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING. * WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND CONTINUE INTO SATURDAY. WAVES WILL BE MUCH HIGHER TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
149 WHUS73 KGRB 080311 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 911 PM CST FRI JAN 7 2011 ...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH SATURDAY EVENING... ..DEEPENING LOW PRESSURE...FROM THE EASTERN GREAT LAKES TO THE ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO SMALL CRAFT ADVISORY LEVELS THROUGH SATURDAY EVENING. LMZ541>543-081115- /O.CON.KGRB.SC.Y.0003.110108T0600Z-110109T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 911 PM CST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY. * WINDS: NORTH TO NORTHWEST WINDS OF 20 TO 25 KTS WILL CONTINUE THROUGH SATURDAY EVENING. * WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND CONTINUE INTO SATURDAY. WAVES WILL BE MUCH HIGHER TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
518 WHUS73 KGRB 081103 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 503 AM CST SAT JAN 8 2011 ...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING... ..A DEEP LOW PRESSURE SYSTEM EXTENDING FROM THE EASTERN GREAT LAKES TO THE ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO SMALL CRAFT ADVISORY LEVELS THROUGH THIS EVENING. LMZ541>543-082000- /O.CON.KGRB.SC.Y.0003.000000T0000Z-110109T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 503 AM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS OF 20 TO 25 KTS WILL CONTINUE THROUGH THIS EVENING. * WAVES: WAVES 3 TO 6 FT TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
623 WHUS73 KGRB 081619 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1019 AM CST SAT JAN 8 2011 ...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING... .A DEEP LOW PRESSURE SYSTEM EXTENDING FROM THE EASTERN GREAT LAKES TO THE ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO SMALL CRAFT ADVISORY LEVELS THROUGH THIS EVENING. LMZ541>543-090030- /O.CON.KGRB.SC.Y.0003.000000T0000Z-110109T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1019 AM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS OF 15 TO 25 KTS WILL CONTINUE THROUGH THIS EVENING. * WAVES: WAVES 3 TO 6 FT TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
206 WHUS73 KGRB 082235 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 435 PM CST SAT JAN 8 2011 ...GUSTY NORTHWEST WINDS SHOULD DIMINISH THIS EVENING... LMZ541>543-090300- /O.CON.KGRB.SC.Y.0003.000000T0000Z-110109T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 435 PM CST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS OF 15 TO 25 KTS WILL DIMINISH TO 10 TO 15 KNOTS BY THE MIDDLE OF THE EVENING. * WAVES: SUBSIDING TO 1 TO 2 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:05 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 7, 3:05 PM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CST FRI JAN 7 2011 .SHORT TERM...TONIGHT AND SATURDAY...THE MAIN CONCERN IS LK-EFFECT SNOW TRENDS OVER NC WI. WV IMAGERY SHOWS THE MAIN UPPER LOW JUST EAST OF LK SUPERIOR... WITH A STG S/W TROF SWINGING THROUGH WC WI THIS AFTERNOON. THE S/W TROF HAS PRODUCED NMRS LIGHT SNOW SHOWERS ACROSS GRB CWA... WITH LITTLE OR NO ACCUMULATION. THE SYNOPTIC ENHANCEMENT HAS ALSO CAUSED LK-EFFECT SNOW SHOWERS TO INCREASE ACROSS VILAS COUNTY... BUT WEB CAMS ARE ONLY SHOWING MINOR ACCUMS THERE. MAIN LIMITING FACTOR APPEARS TO BE LOW/MID LEVEL TEMPS THAT ARE TOO COLD TO SUPPORT GOOD DENDRITIC ICE CRYSTAL GROWTH...SO SNOWFLAKES ARE SMALL. CONDITIONS WILL BECOME LESS FAVORABLE IN NC WI TONIGHT... AS SUBSIDENCE DEVELOPS AND MOISTURE SHALLOWS OUT IN THE WAKE OF THE S/W TROF...AND LLVL WINDS BECOME N-NNE...MORE FAVORABLE FOR AREAS TO OUR WEST. LESS THAN IDEAL WIND TRAECTORIES...INCREASING LLVL SHEAR AND DECREASING INSTABILITY ALSO SUGGEST A STEADY DECREASE IN LK-EFFECT SNOW OVER THE RGN ON SATURDAY. GIVEN ALL OF THE NEGATIVE FACTORS INVOLVED...DO NOT PLAN TO ISSUE ANY HEADLINES FOR VILAS COUNTY...BUT WILL KEEP SOME MINOR ACCUMS IN THE FCST. EXPECT MOST OF THE SNOW SHOWER ACTIVITY OUTSIDE OF THE LK SUP SNOW BELT TO BE GONE BY EVG...AS THE S/W TROF SHIFTS SOUTH. WILL KEEP SOME FLURRIES IN THE FCST...WITH SCT SNOW SHOWERS OVER THE NORTHERN DOOR PENINSULA. THE PRESSURE GRADIENT WILL TIGHTEN UP OVER THE RGN THIS EVG...WITH STEEP LLVL LAPSE RATES LEADING TO SOME GUSTY WINDS. WINDY CONDITIONS MAY DEVELOP OVER N DOOR COUNTY AFTER MIDNIGHT...WITH GUSTS TO 30-35 MPH PSBL IN THE FAVORED AREAS NORTH OF STURGEON BAY. EXPECT CLOUD COVER AND WINDS TO PERSIST THROUGH THE NIGHT...SO TEMPS SHOULD NOT PLUMMET. USED A BLEND OF THE BETTER PERFORMING GUIDANCE SETS FOR TEMPS. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. QUIET WEATHER SATURDAY NIGHT THROUGH MONDAY AS UPPER RIDGE MOVES ACROSS THE AREA. THEN UPPER LOW OVER MONTANA IS FORECAST TO DROP SOUTHEAST ACROSS THE NORTHERN PLAINS AND MIDWEST EVENTUALLY REFORMING AND MOVING THROUGH THE MIDDLE ATLANTIC STATES. SOME WEAK UPPER SUPPORT MOVES ACROSS WISCONSIN DURING THE MIDDLE OF THE WEEK BUT THERE IS LITTLE MOISTURE SO SIGNIFICANT SNOWFALL IS NOT EXPECTED. MAYBE AN INCH OR TWO AT MOST IN THE SOUTHWEST PART OF THE FORECAST AREA IN AREA OF UPPER DIFFLUENCE AND LOW LEVEL WARM ADVECTION. SOME LAKE EFFECT SNOW SHOWERS ARE POSSIBLE NEAR LAKE MICHIGAN MONDAY NIGHT THROUGH WEDNESDAY AS WINDS ACQUIRE AN EASTERLY COMPONENT BUT THERE ARE SIGNIFICANT MODEL DIFFERENCES ON 850 AND 925MB WIND DIRECTIONS SO DID NOT PLAY IT UP VERY MUCH. TEMPERATURES SHOULD REMAIN 3 TO 5 DEGREES BELOW NORMAL AS THEY HAVE FOR THE LAST WEEK OR SO. ARTIC AIR LOOKS POISED TO MOVE INTO THE GREAT LAKES BY NEXT SUNDAY WITH 850MB TEMPERATURES FALLING BELOW -20C. && .AVIATION...SNOW SHOWERS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL DECREASE ACROSS MOST OF THE AREA LATE THIS AFTERNOON...HOWEVER SOME LK-EFFECT SNOW SHOWERS WILL CONTINUE OVER FAR NC WI TONIGHT INTO SATURDAY. EXPECT MUCH OF THE AREA TO HAVE MVFR CIGS DURING THE PERIOD...ALTHOUGH PARTS OF NE/EC WI MAY BECOME VFR AT TIMES AS DOWNSLOPING NW WINDS INCREASE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/RDM
Hazardous weather outlook, Jan 7, 3:05 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CST FRI JAN 7 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 305 PM CST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER VILAS COUNTY TONIGHT... WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO EXPECTED IN THE SNOW BELT. ROADS WILL REMAIN SNOW COVERED AND SLIPPERY...SO MOTORISTS SHOULD USE CAUTION. THE COMBINATION OF COLD AIR AND WIND MAY SEND WIND CHILL READINGS DOWN INTO THE 10 TO 15 BELOW ZERO RANGE LATE TONIGHT INTO SATURDAY MORNING...MAINLY ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER VILAS COUNTY INTO SATURDAY NIGHT...WITH MINOR ADDITIONAL ACCUMULATIONS. WEEKEND TRAVELERS SHOULD EXPECT SLIPPERY ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTH CENTRAL WISCONSIN ARE REQUESTED TO FORWARD LAKE EFFECT SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-082115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 305 PM CST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/RDM
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.